MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter city: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.A 3.5-4/4t/90 symmetry balloon catheter was advanced for dilation.However, during the first inflation at 8 atmospheres for 10 seconds, the balloon ruptured and a vertical crack at the tip of the balloon was noted.The device was removed and the procedure was completed with a different device.There were no patient complicaions and the patient was stable.
 
Additional Manufacturer Narrative
(e1) initial reporter city: (b)(6).Device evaluated by mfr: a symmetry sv/3.5-4/4t/90 was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon was attached to an encore inflation device, subjected to positive pressure and liquid was observed to be leaking from a pinhole in the balloon located within the distal balloon sleeve 3mm distal from the distal markerband.The rated burst pressure for this device is 15 atmospheres as per symmetry product specification.A visual and tactile examination identified the inner shaft was stretched down, distal to the distal edge of the distal markerband.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 3.5-4/4t/90 symmetry balloon catheter was advanced for dilation.However, during the first inflation at 8 atmospheres for 10 seconds, the balloon ruptured and a vertical crack at the tip of the balloon was noted.The device was removed and the procedure was completed with a different device.There were no patient complications and the patient was stable.It was further reported that the target lesion was located in the moderately tortuous and mildly calcified vessel with 85% stenosis.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12096067
Report Number2134265-2021-08360
Device Sequence Number11816829
Product Code LIT
UDI-Device Identifier08714729181736
UDI-Public08714729181736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0024676746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1